I had tumescent lipo. on neck and chin 12 days ago. I have had large clots drained from my neck on two seperate visits. I have been a fully compliant patient. I was never informed about the possibility of these clots or their recurrence. They are back again, very distressing. My Doc say they will go away.
Large Clots in Neck After Tumescent Liposuction
Doctor Answers 3
Without evaluating you and seeing the composition of the clots, it is difficult to assess your situation. Bruising or excessive bruising may indicate Aspirin/Advil consumption or herbal therapy, and etc. You may also not have good compression of the dressing and result in swelling. Continue your compliance and you should heal fine. Consult with a Board Certified Plastic Surgeon for this problem.
Have a question? Ask a doctor
It is important that clots in the neck after tumescent liposuction be removed
I am very sorry to hear of your difficulties. Tumescent Liposuction typically results in less bleeding but bleeding and thus clots can and do occur.
I am sure you are frustrated but you should continue to see your doctor and have the clots removed.
Has the doctor done bleeding time and blood tests to see if your blood is clotting normally? Aspirin and other blood thinners can prolong bleeding and result in clots following liposuction. Tell your Doctor the medications that you are taking and ask if they are causing you to continue to bleed.
It is important that the clots be removed-leaving them there can result in lumps of scar tissue that will delay healing and may result in visible irregularities in the skin for some time.
Finally, rarely, a vein which was injured during liposuction may continue to bleed and continue to form clots-if this is occurring then the doctor may need to explore the area and close the vein. This is rare but ask your doctor if this is possible.
Obviously wearing your chin strap or Neck Compression Garment should help, so be sure you continue using it.
Large clots in neck after tumescent liposuction
Was your doctor a plastic surgeon? Did you sign an informed consent of a few pages? Which type of liposuction? Are you on any blood thinning medications (Aspirin?) or vitamins? These are a few of the issues I have with your history.
From MIAMI DR. B
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.